Alert archive / Arkansas / Flash Flood Warnings in 2000
Flash Flood Warning 29, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jun 27, 2000, 5:39 PM CDT for Bradley County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2000, 5:39 PM CDT (22:39 UTC)
- Expired
- Jun 27, 2000, 8:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties
County Bradley County, AR
The radar
The Little Rock radar (KLZK), 153 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.7 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1002 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1033 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLZK 272241 FFWLZK ARC011-280130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 539 PM CDT TUE JUN 27 2000 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN BRADLEY COUNTY IN SOUTHEAST ARKANSAS * UNTIL 830 PM CDT * AT 530 PM...DOPPLER RADAR INDICATED THAT OVER 2.5 INCHES OF RAIN HAD FALLEN IN PARTS OF SOUTHERN BRADLEY COUNTY BETWEEN 430 PM AND 530 PM. RADAR ALSO INDICATED THAT THUNDERSTORMS OVER SOUTHERN BRADLEY COUNTY WERE MOVING VERY SLOWLY. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE POSSIBLE IN THE WARNED AREA. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS AND LOW-LYING BRIDGE CROSSINGS... AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! THE WATER DEPTH MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF MOVING WATER TO CARRY A CAR DOWNSTREAM. REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. 22
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 3:45 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jun 27, 3:45 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 345 PM CDT TUE JUN 27 2000 PROBLEM OF THE DAY WILL BE HEAVY RAIN CONSIDERATIONS FOR WEST AND SOUTH AR WED/WED NIGHT. MODELS DIFFER CONSIDERABLY WITH THE HANDLING OF THE NEXT UPPER LOW COMING INTO OK...THEN SOUTHEAST THROUGH AR WED/WED NIGHT. AFTER SEVERAL DAYS OUT OF THE OFFICE...DECIDED TO GO WITH NCEP QPF DISCO'S AND A FEW SURROUNDING OFFICES IN SIDING WITH THE AVN MODEL. APPARENTLY...PERFORMANCE BY THE NGM HAS NOT BEEN THE BEST LATELY IN THIS REGION...SO WILL GO WITH THE FARTHER SOUTHERN/WESTERN SOLUTIONS OF THE HEAVY RAINS. WILL NOT OPT FOR FLASH FLOOD WATCH AT THIS TIME DUE TO UNCERTAINTIES IN TIMING AND LOCATION IF HEAVY RAINS MATERIALIZE...PLUS FLASH FLOOD GUIDANCE VALUES ARE FAIRLY HIGH OVER MOST OF THE FORECAST AREA. HOWEVER WILL GO WITH MENTION OF HEAVY RAIN WESTERN ZONES WEDNESDAY...THEN SOUTHERN ZONES WED NIGHT. IF AVN SOLUTION VERIFIES IN FULL...NORTHEAST AR MAY NOT GET ANY RAIN AT ALL OUT OF THIS SYSTEM. WILL KEEP HIGH TEMP FORECAST FOR WED IN THE 70S OVER WESTERN AR...WHERE THICK CLOUDS AND PRECIP SHOULD PERSIST. (51) .LIT...NONE. 2
Nearby
Flash Flood Warnings in Arkansas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.